SYNTHES MEZZOVICO TI 3-D HEAD FOR TI CLICK'X® SCREWS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Back to Search Results |
| Model Number |
498.571 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pain (1994)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional product codes: mnh, mni, kwp, kwq.Part number 498.571 lot number 1436606 for 3-d head was provided.It is unknown if this device was implanted/explanted in this case.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient was initially implanted with clickx system at l5 to s1 in (b)(6) 2005.Patient was returned to surgery on (b)(6) 2006 for revision of broken screws at l5.In 2013 patient reported pain to family physician.In early 2014 patient was informed additional surgery was required.X-rays taken in (b)(6) 2015 confirmed additional surgery was required.Patient was returned to surgery on (b)(6) 2015 where surgeon removed the screws implanted at l5 in 2006 and replaced them with new clickx screws.Surgeon also implanted two (2) additional screws at l4.The screws at s1 were not removed because it was reported ¿one of the screws was deeply lodged¿ in patient¿s artery.It is reported a competitor's interbody device was also implanted during this revision procedure.2006 revision is addressed in (b)(4).This complaint addresses the (b)(6) 2015 revision procedure.This report is 4 of 4 for (b)(4).
Additional Manufacturer Narrative
Corrected data: corrected quantity for reported concomitant unknown clickx screw.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device: clickx screw (part number unknown, lot number unknown, quantity: 1).
Additional Manufacturer Narrative
Additional narrative: dhr review for 498.571, lot 1436605.Manufacturing location: (b)(4).Manufacturing date: 11.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Dhr review for subcomponents: 50119757 / 1413731: manufacturing location: (b)(4).Manufacturing date: 24.Nov.2005.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.50119758 / 1429526: manufacturing location: (b)(4).Manufacturing date: 09.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.50119759 / 1430357: manufacturing location: (b)(4).Manufacturing date: 09.Jan.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Description continuation: at preoperative visit on (b)(6) 2017 for a (b)(6) 2015 procedure, patient had lumbar region pain with radiation into legs ongoing for several months unchanged and noted to ambulate without a cane stride was reportedly short and slow.Patient was returned to surgery on (b)(6) 2015 to address adjacent level disc disease and a number of adverse events.The surgeon removed the screw caps as well at the rods on l4 and l5 bilaterally.It is unknown when the l4 bilateral screws and rods were implanted at this level.L4 and l5 laminectomies were performed.A total of two pedicle screws were placed at both l4 pedicles.A radical discectomy was performed at l4 ¿ l5 and all this material was removed and the endplates were prepared for arthrodesis.A competitor¿s interbody spacer was placed inside the disc space and the remaining space was packed with allograft bone as well as bone dust collected throughout the case.After this, the surgeon placed the rod across the l4, l5 and s1 pedicle screws bilaterally.Screw caps were placed on both sides.Synthes click x system was used.It was originally reported that during that procedure it was noted one of the screws at s1 was "deeply lodged¿ in patient¿s artery.Concomitant devices reported: unknown competitor's interbody device (disc strut) (part # unknown, lot # unknown, quantity 1), clickx screw (part number unknown, lot number unknown, quantity: 2), clickx locking cap (part number: 498.570, possible lot number 931519 & 9315194, quantity 2), locking head (part number: 498.571, possible lot number: 1436606, quantity 2).Patient height reported as 5¿6¿.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Seven years after the (b)(6) 2006 surgery: (b)(6) 2012 the patient was experiencing back pain and was concerned the hardware in her back had shifted.X-rays, were ordered on (b)(6) 2013.The patient was noted to have developed adjacent level disc disease and a number of adverse events.Early 2014 patient was informed additional surgery was required but no surgical intervention occurred at that time.On (b)(6) 2014 the patient during an office visit reported a number of adverse events at a moderate level, for duration of eight years including moderate pain in her back; described as an ache where symptoms are aggravated by changing positions.Additionally reported was decreased mobility and tenderness patient summarized her experience stating that, since her 2005 and 2006 surgeries for lumbar disc disease, she has had ongoing low back pain issues that seem to be growing more intense and persistent throughout the day during the last 6 to 12 months.Symptoms include increasing problems with bilateral hip pain difficulty sitting, standing for extended periods of time and that adjustments in her workstation with a different chair, the use of a heating pad to her back while seated, had not provided any significant help.Patient reports inability to lie flat on her back at night in bed.Surgeon review of symptoms is positive for fatigue, nocturnal pain and tenderness as well as gait disturbance, nocturnal wakening, back pain, decreased mobility and joint pain.X-rays ((b)(6) 2014) obtained of the hip, 2 views bilateral appear unremarkable and doctor reports that the patient is most likely having referred pain from her lumbar spine.A small hemangioma was noted within the t12 vertebral body.Patient refuses narcotics at this time due to side effects.During a visit on (b)(6) 2014 the patient reports to her physician with a chief complaint of right lower leg pain.Patient presented concern of persisting pain to the lateral mid-calf region; this was associated to a degree with her bilateral hip pain and lower back pain.The pain is dependent on activities and how long she sits or stands in any particular position.The surgeon reported during an office visit that he believed the patient was likely having a new disc problem, one level above where she had the previous surgery.Reportedly the patient was scheduled for an appointment with orthopedics in (b)(6) as she has some known arthritic changes to the hips.Patient did not want to consider invasive surgery at this time.If the patient changed her mind an mri would be pursued.X-rays taken in (b)(6) 2015 confirmed additional surgery was required.On (b)(6) 2015 surgeon reported that the screws at l5 are extremely long, cat scan was ordered to verify where the iliac arteries were in reference to the screw tips.Images were reviewed screws did not appear to make contact with vascular structures.On (b)(6) 2015 patient complains of pain that starts in her buttock and goes down to the back of her thigh and into the side of her calf.Patient reports that pain entirely improves when she lies down.